MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20038E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set was blocked during the flush and when trying to deliver pitocin during the infusion.The following information was provided by the initial reporter: "i have found that when i go to flush the 3 prong iv attachment, 1 of the ports sometimes do not flush at all no matter how much force used (and i'm referring to straight out of the package before it is ever connected to the patient).Tonight one of the nurses came out her rooms after delivery asking for help because her pitocin was not running into the patient at all after delivery.I tried flushing the line for her and was met with a lot of resistance and was unable to flush.I then tried removing the pitocin from one of the 3 prongs which it was on and was unable to flush from further down as well.It then "clicked" that maybe this was one of the defective 3 prong iv connectors, so i switched the iv line to the main port and the fluids ran nicely.".
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set was blocked during the flush and when trying to deliver pitocin during the infusion.This occurred in an unspecified lot with 3 - 5 sets, and one set from lot 23055439.The following information was provided by the initial reporter: "i have found that when i go to flush the 3 prong iv attachment, 1 of the ports sometimes do not flush at all no matter how much force used (and i'm referring to straight out of the package before it is ever connected to the patient).Tonight one of the nurses came out her rooms after delivery asking for help because her pitocin was not running into the patient at all after delivery.I tried flushing the line for her and was met with a lot of resistance and was unable to flush.I then tried removing the pitocin from one of the 3 prongs which it was on and was unable to flush from further down as well.It then "clicked" that maybe this was one of the defective 3 prong iv connectors, so i switched the iv line to the main port and the fluids ran nicely.Additional info from customer: (07-aug-2023) is there any adverse event occurred? no what is the total number of occurrences? 3-5 approximately can you identify the batch number? unsure is there any leakage issue? no.Just unable to flush and infuse fluids through properly.".
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: b.5.Describe event or problem: it was reported that the bd alaris¿ smartsite¿ extension set was blocked during the flush and when trying to deliver pitocin during the infusion.This occurred in an unspecified lot with 3 - 5 sets, and one set from lot 23055439.The following information was provided by the initial reporter: "i have found that when i go to flush the 3 prong iv attachment, 1 of the ports sometimes do not flush at all no matter how much force used (and i'm referring to straight out of the package before it is ever connected to the patient).Tonight one of the nurses came out her rooms after delivery asking for help because her pitocin was not running into the patient at all after delivery.I tried flushing the line for her and was met with a lot of resistance and was unable to flush.I then tried removing the pitocin from one of the 3 prongs which it was on and was unable to flush from further down as well.It then "clicked" that maybe this was one of the defective 3 prong iv connectors, so i switched the iv line to the main port and the fluids ran nicely.Additional info from customer: (07-aug-2023) is there any adverse event occurred? no what is the total number of occurrences? 3-5 approximately can you identify the batch number? unsure is there any leakage issue? no.Just unable to flush and infuse fluids through properly." there were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 23055439.D.4.Medical device expiration date: 20-may-2026.H.4.Device manufacture date: 19-may-2023.D.4.Medical device lot #: unknown.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.D.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 09-aug-2023.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set was blocked during the flush and when trying to deliver pitocin during the infusion.This occurred in an unspecified lot with 3 - 5 sets, and one set from lot 23055439.The following information was provided by the initial reporter: "i have found that when i go to flush the 3 prong iv attachment, 1 of the ports sometimes do not flush at all no matter how much force used (and i'm referring to straight out of the package before it is ever connected to the patient).Tonight one of the nurses came out her rooms after delivery asking for help because her pitocin was not running into the patient at all after delivery.I tried flushing the line for her and was met with a lot of resistance and was unable to flush.I then tried removing the pitocin from one of the 3 prongs which it was on and was unable to flush from further down as well.It then "clicked" that maybe this was one of the defective 3 prong iv connectors, so i switched the iv line to the main port and the fluids ran nicely.Additional info from customer: (07-aug-2023).Is there any adverse event occurred? no.What is the total number of occurrences? 3-5 approximately.Can you identify the batch number? unsure.Is there any leakage issue? no.Just unable to flush and infuse fluids through properly.".
 
Additional Manufacturer Narrative
One sample model 20038e lot 23055439 was returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a 10 ml bd syringe filled with water.The set was able to be flushed.The customer complaint that the set was unable to be flushed was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model 20038e lot number 23055439 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.H3 other text : see h10.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17507455
Report Number9616066-2023-01722
Device Sequence Number6387792
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public07613203011976
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20038E
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/01/2023
09/20/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/05/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown